Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 183, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 15, 2014, 7:19 AM CDT for Carroll County, Chariton County, Missouri. It took effect at Oct 15, 2014, 10:55 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2014, 7:19 AM CDT (12:19 UTC)
- In effect from
- Oct 15, 2014, 10:55 AM CDT
- Expired
- Oct 18, 2014, 10:59 AM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO
The radar
The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Brunswick (BRNM7).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 27 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
628
WGUS43 KEAX 151220
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 AM CDT WED OCT 15 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Brunswick affecting Carroll and Chariton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-161219-
/O.NEW.KEAX.FL.W.0183.141016T0200Z-141018T1559Z/
/BRNM7.1.ER.141016T0200Z.141016T1800Z.141017T1559Z.UU/
719 AM CDT WED OCT 15 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Brunswick.
* from this evening to Saturday morning.
* At 6:05 AM Wednesday the stage was 18.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 19.5 feet by early Thursday afternoon. The river will fall
below flood stage by late Friday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the grand river near the u.S. Highway 24 bridge about 1
mile west of brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 18.3 Wed 06 AM 19.5 early Thu afternoon
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$4 follow-up statements
200
WGUS83 KEAX 151252
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 AM CDT WED OCT 15 2014
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Chillicothe affecting Linn and Livingston Counties.
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC115-117-161252-
/O.EXT.KEAX.FL.W.0177.000000T0000Z-141016T2043Z/
/CHZM7.1.ER.141014T1209Z.141015T0030Z.141015T2043Z.NO/
752 AM CDT WED OCT 15 2014
The Flood Warning continues for
The Grand River near Chillicothe.
* until Thursday afternoon.
* At 6:45 AM Wednesday the stage was 26.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 26.3 Wed 07 AM 25.0 this afternoon
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-161252-
/O.EXT.KEAX.FL.W.0178.000000T0000Z-141018T0442Z/
/SNZM7.2.ER.141014T1225Z.141015T1115Z.141017T0442Z.NO/
752 AM CDT WED OCT 15 2014
The Flood Warning continues for
The Grand River near Sumner.
* until Friday evening.
* At 6:45 AM Wednesday the stage was 32.9 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday before midnight.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 32.9 Wed 07 AM 32.9 this afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-161252-
/O.EXT.KEAX.FL.W.0183.141015T1555Z-141018T1047Z/
/BRNM7.1.ER.141015T1555Z.141016T0600Z.141017T1047Z.UU/
752 AM CDT WED OCT 15 2014
The Flood Warning continues for
The Grand River near Brunswick.
* from this morning to late Friday night.
* At 6:05 AM Wednesday the stage was 18.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 19.9 feet by early Thursday morning. The river will
fall below flood stage by Friday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the grand river near the u.S. Highway 24 bridge about 1
mile west of brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 18.3 Wed 06 AM 19.9 early Thursday morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$334
WGUS83 KEAX 160052
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT WED OCT 15 2014
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-170052-
/O.EXT.KEAX.FL.W.0178.000000T0000Z-141018T0600Z/
/SNZM7.2.ER.141014T1225Z.141015T1115Z.141017T0600Z.NO/
752 PM CDT WED OCT 15 2014
The Flood Warning continues for
The Grand River near Sumner.
* until late Friday night.
* At 6:45 PM Wednesday the stage was 32.2 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Friday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 32.2 Wed 07 PM 31.7 early Thursday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-170052-
/O.EXT.KEAX.FL.W.0183.000000T0000Z-141018T0000Z/
/BRNM7.1.ER.000000T0000Z.141016T0600Z.141017T0000Z.UU/
752 PM CDT WED OCT 15 2014
The Flood Warning continues for
The Grand River near Brunswick.
* until Friday evening.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.5
feet early Thursday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the grand river near the u.S. Highway 24 bridge about 1
mile west of brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 19.5 early Thursday morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$688
WGUS83 KEAX 161421
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT THU OCT 16 2014
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-171421-
/O.EXT.KEAX.FL.W.0172.000000T0000Z-141018T0840Z/
/BLVM7.1.ER.141014T1542Z.141015T1515Z.141017T0840Z.NO/
921 AM CDT THU OCT 16 2014
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until late Friday night.
* At 8:45 AM Thursday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 25.2 Thu 09 AM 25.2 this afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-115-117-171421-
/O.CON.KEAX.FL.W.0178.000000T0000Z-141018T0600Z/
/SNZM7.2.ER.141014T1225Z.141015T1115Z.141017T0600Z.NO/
921 AM CDT THU OCT 16 2014
The Flood Warning continues for
The Grand River near Sumner.
* until late Friday night.
* At 8:45 AM Thursday the stage was 30.4 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Friday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 30.4 Thu 09 AM 30.1 this afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-171421-
/O.CON.KEAX.FL.W.0183.000000T0000Z-141018T0000Z/
/BRNM7.1.ER.000000T0000Z.141016T1800Z.141017T0000Z.UU/
921 AM CDT THU OCT 16 2014
The Flood Warning continues for
The Grand River near Brunswick.
* until Friday evening.
* At 6:00 AM Thursday the stage was 19.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.3 feet by this
afternoon. The river will fall below flood stage this evening.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the grand river near the u.S. Highway 24 bridge about 1
mile west of brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 19.1 Thu 06 AM 19.3 this afternoon
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$536
WGUS83 KEAX 170858
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 AM CDT FRI OCT 17 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-180858-
/O.CON.KEAX.FL.W.0172.000000T0000Z-141018T1727Z/
/BLVM7.1.ER.141014T1542Z.141015T1515Z.141017T1727Z.NO/
358 AM CDT FRI OCT 17 2014
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Saturday afternoon.
* At 3:45 AM Friday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 25.2 Fri 04 AM 25.0 this morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-115-117-170928-
/O.CAN.KEAX.FL.W.0178.000000T0000Z-141018T0600Z/
/SNZM7.2.ER.141014T1225Z.141015T1115Z.141017T0753Z.NO/
358 AM CDT FRI OCT 17 2014
The Flood Warning is cancelled for
The Grand River near Sumner.
* At 3:45 AM Friday the stage was 25.7 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 2:53 AM Friday.
* Forecast...The river will continue to fall to 16.9 feet by Saturday
morning.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 25.7 Fri 04 AM 23.3 this morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-170928-
/O.CAN.KEAX.FL.W.0183.000000T0000Z-141018T0000Z/
/BRNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
358 AM CDT FRI OCT 17 2014
The Flood Warning is cancelled for
The Grand River near Brunswick.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 18.0 feet this morning.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 18.0 this morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 5:19 AM CDT, 2 hours earlier.
Area forecast discussion, Oct 15, 5:19 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 519 AM CDT Wed Oct 15 2014 .DISCUSSION... Issued at 301 AM CDT WED OCT 15 2014 Shortwave ridging with increasing thicknesses and warming temperatures aloft will lead to warmer and dry weather conditions across the area today. There will hardly be a cloud to obscure the royal blue sky. Highs look to be similar or a few degrees warmer than Tuesday over the western portions of the forecast area and much warmer over the east where cloud cover prevailed all day. For Thursday, the upper ridge axis will be nosing right over the forecast area. At the lower levels and the surface a weak front moving into Nebraska will lead to warming temperatures along/ahead of the front. This will likely lead to temperatures climbing into the lower to middle 70s across much of the area. Temperatures cool down slightly behind the front for Friday but it will still be pleasant with highs in the mid to upper 60s. Dry weather will continue into Saturday and Sunday as high pressure spreads over the center of the country, and this may knock temperatures back into the 50s and 60s. The next chance for precipitation, for now, looks to arrive Sunday night. Models have not been consistent in timing the upper wave, and still aren't, so have just continued mention of low end chance PoPs for Sunday night. These PoPs correspond the highest chances from the latest NAEFS run, though are not as high. The upper ridge over the west is then forecast to move over the central CONUS leading to a dry Tuesday to Wednesday. The warmest temperatures associated with the upper ridge though will be to our west. But we should still see close to normal highs with temperatures in the upper 60s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 518 AM CDT WED OCT 15 2014 VFR conditions expected today with clear skies and unlimited visibility. Winds will continue to be from the northwest at around 10 kts and then become light and variable tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...CDB
Hazardous weather outlook, Oct 15, 3:00 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 AM CDT WED OCT 15 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-160800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 300 AM CDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Howard | 41 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.